Birkhoff completeness in institutions

Mihai Codescu, Daniel Gǎinǎ

Research output: Contribution to journalArticlepeer-review

19 Citations (Scopus)


We develop an abstract proof calculus for logics whose sentences are 'Horn sentences' of the form: (∀X)H ⇒ c and prove an institutional generalization of Birkhoff completeness theorem. This result is then applied to the particular cases of Horn clauses logic, the 'Horn fragment' of preorder algebras, order-sorted algebras and partial algebras and their infinitary variants.

Original languageEnglish
Pages (from-to)277-309
Number of pages33
JournalLogica Universalis
Issue number2
Publication statusPublished - 2008
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Logic
  • Applied Mathematics


Dive into the research topics of 'Birkhoff completeness in institutions'. Together they form a unique fingerprint.

Cite this